6
   

Lisinopril for high blood pressure

 
 
littlek
 
  1  
Reply Tue 7 Jan, 2003 06:59 pm
It also gives the guy a dry cough. His Dr is a meanie.
littlek
 
  1  
Reply Tue 7 Jan, 2003 06:59 pm
Tell me, how bad is a BP of 176/94 - on meds.
Phoenix32890
 
  1  
Reply Tue 7 Jan, 2003 07:09 pm
littlek- It is not terrible- but it is not great. I think that your friend needs to go for a second opinion.
0 Replies
 
husker
 
  1  
Reply Tue 7 Jan, 2003 07:15 pm
Sorry I'm joining in late - I just started Covera-HS (verapamil HCI) 240 mg once per night. I was borderline, but was encouraged to start to see if I could get control of my terrible migraines. Funny thing is I sleep so much better and now I'm needing less than before and that was 6 hrs a night, before.



shhh... been migraine free since mid-october.

This covera-hs is expensive and I want to see about generic, but not sure.
0 Replies
 
littlek
 
  1  
Reply Tue 7 Jan, 2003 07:29 pm
It sounds like she knows what she's doing, Phoenix. What raises a red flag for you?

Husker - good for you (knocking on wood).
0 Replies
 
Phoenix32890
 
  1  
Reply Tue 7 Jan, 2003 07:45 pm
My concern is that even with medication, the blood pressure values are still above normal, especially the systolic.

[quote]High blood pressure, or hypertension, is defined as: systolic blood pressure of 140 millimeters Hg or greater; or diastolic blood pressure of 90 millimeters Hg or greater.[/quote]


Link to Intellihealth Article
0 Replies
 
littlek
 
  1  
Reply Tue 7 Jan, 2003 08:39 pm
Maybe it's protocol. He just started on the BP meds maybe 2 weeks ago (when ever I started this thread). They bumped up the meds - apparently his BP is down from where it was when he went on the meds. Just not enough. I think there's a lot going on. His adrenal gland has a mass (doing an MRI monday) and one of his arteries is only functioning at 25%.
0 Replies
 
New Haven
 
  1  
Reply Wed 8 Jan, 2003 08:55 am
littleK:

That Bp on meds is not good. Indicates either the dosage or the med or even both were a poor choice. Get the patient to the MD.
0 Replies
 
New Haven
 
  1  
Reply Wed 8 Jan, 2003 08:57 am
Patients with moderate HT should not be medicated. Rather, they should be encouraged to diet and excercise to reduce their BP. If nothing happens than medicate at the lowest appropriate dose.
0 Replies
 
littlek
 
  1  
Reply Wed 8 Jan, 2003 08:58 am
I'll suggest he get a second opinion.
0 Replies
 
New Haven
 
  1  
Reply Wed 8 Jan, 2003 09:14 am
Good idea!
0 Replies
 
littlek
 
  1  
Reply Wed 8 Jan, 2003 09:18 am
I suggested to him that he either get a second opinion or that he ask about a different drug.
0 Replies
 
New Haven
 
  1  
Reply Sat 18 Jan, 2003 06:17 am
How's he doing now? Smile
0 Replies
 
carrol
 
  1  
Reply Thu 4 Dec, 2008 10:15 am
@au1929,
good reply most medications do not react the same for everyone, our systems are different. Always check with the prescribing doctor for information.
0 Replies
 
carrol
 
  1  
Reply Thu 4 Dec, 2008 10:18 am
@New Haven,
I certainly agree with that statement and in addition you should exercise and get plenty of rest and get OFF your feet when tired or not feeling well.
0 Replies
 
carrol
 
  1  
Reply Thu 4 Dec, 2008 10:26 am
Our bodies were made to rid itself of toxic waste and to reenergenize while we sleep, provided that we give the body time to do it's work. When we eat healthy foods, engage in healthy activities we prolong our body and time on earth. I take this medication and so far I eat and drink except alcohol and I'm doing fine. My doctor tells me if I work a little harder just maybe I can stop taking the medication and for me that will be my goal for 2009.
0 Replies
 
Foxfyre
 
  1  
Reply Thu 4 Dec, 2008 11:49 am
Hubby's bp was up a bit--140/92 - and the doc put him on 5mg Linisopril actually over my objections because hubby is also about 40 lbs overweight and both I (and the doctor) know that if he took off 20 or 30 lbs his blood pressure would most likely return to normal. So we've been on a weight reduction plan for both of us though it isn't easy over the holidays. When my weight is more down my bp is normal--when I put on poundage the bp goes up.

The doc is monitoring him first after 30 days and then every 60 days until we're sure it's under control. Hubby was down 12 lbs and bp was normal after the first 30 days and we hope to have another 12 lbs or so off by the time of his next appointment. Then doc will take him off the meds and see how he does.

(I hate how men can lose weight so much more easily than we women can.)
littlek
 
  1  
Reply Sat 6 Dec, 2008 09:59 pm
@Foxfyre,
I can't for the life of me remember who I was so concerned about!
0 Replies
 
Miller
 
  1  
Reply Sun 7 Dec, 2008 10:48 am
@New Haven,
New Haven wrote:

Lisinopril is an angiotensin-converting enzyme (ACE) inhibitor used to treat HT and and as adjunctive therapy in treatment of CHF (afterload reduction). Also used to treat hemodynamically stable patients within 24 hours of acute MI , to improve survival. Also used to treat acute myocardial infarction within 24 hours in hemodynamically stable patients to improve survival.


Good advice...
0 Replies
 
Miller
 
  1  
Reply Sun 7 Dec, 2008 10:50 am
@Foxfyre,
Foxfyre wrote:

Hubby's bp was up a bit--140/92 - and the doc put him on 5mg Linisopril actually over my objections because hubby is also about 40 lbs overweight and both I (and the doctor) know that if he took off 20 or 30 lbs his blood pressure would most likely return to normal. So we've been on a weight reduction plan for both of us though it isn't easy over the holidays. When my weight is more down my bp is normal--when I put on poundage the bp goes up.

The doc is monitoring him first after 30 days and then every 60 days until we're sure it's under control. Hubby was down 12 lbs and bp was normal after the first 30 days and we hope to have another 12 lbs or so off by the time of his next appointment. Then doc will take him off the meds and see how he does.

(I hate how men can lose weight so much more easily than we women can.)


bp of 14/92 could have been due to "white coat" phobia.
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
Copyright © 2022 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.05 seconds on 01/28/2022 at 10:56:09